Metronidazole-induced pancreatitis.
Аннотация
CASE SUMMARY: A 25-year-old caucasian lady presented to the Accident & Emergency department complaining of acute onset severe epigastric pain radiating through to the back with associated nausea and vomiting. A diagnosis of acute pancreatitis was made. Symptoms commenced after the third dose of Metronidazole therapy prescribed for a recurrent periodontal abscess. The patient described a similar episode 10 months previously. On neither occasion were any other medications being taken, there was no history of alcohol abuse and no other gastro-intestinal aetiology could be identified on imaging. Symptoms resolved quickly upon discontinuation of the antibiotic agent. We conclude therefore that Metronidazole can reasonably be identified as the only potential causative agent.
DISCUSSION: The proportion of cases of pancreatitis caused by drugs is estimated to be around 2% in the general population. The exact mechanism of action of Metronidazole induced pancreatitis is unclear but a trigger role for the drug seems likely.
CONCLUSION
This case provides the eighth report of Metronidazole induced pancreatitis. All of the cases were reported in females and ran a benign course. Early diagnosis, discontinuation of the drug and supportive care will lead to a successful recovery in the majority of cases.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.